Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Los Angeles, CA

September 2, 2007Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Sep 2, 2007, 1:20 PM PDT for Los Angeles County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2007, 1:20 PM PDT (20:20 UTC)
Expired
Sep 2, 2007, 3:15 PM PDT
In force
115 min
Issued by
NWS Los Angeles, CA
Area
Counties, with a storm outline in the text
Flood severity
None

County Los Angeles County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 022031
FFWLOX
CAC037-022215-
/X.NEW.KLOX.FF.W.0004.070902T2020Z-070902T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
130 PM PDT SUN SEP 2 2007

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...THIS INCLUDES
  MOUNT BALDY...SAN ANTONIO MOUNTAIN...AND BIG PINES AREA

* UNTIL 315 PM PDT

* AT 120 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF DEVELOPING THUNDERSTORMS ACROSS THE EASTERN SAN GABRIEL
  RANGE. THE STRONGEST STORM WAS LOCATED A FEW MILES SOUTH OF BIG PINES
  AND WAS NEARLY STATIONARY. THE THUNDERSTORM ACTIVITY WILL LIKELY 
  EXPAND NORTHWARD INTO THE FOOTHILLS OF THE ANTELOPE VALLEY THIS
  AFTERNOON. DUE TO THE HIGH AVAILABLE MOISTURE AND SLOW MOVING NATURE
  OF THESE STORMS...FLASH FLOODING WILL BE LIKELY ACROSS THE WARNING
  AREA.
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT BALDY...
  MOUNT SAN ANTONIO...AND THE BIG PINES AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3430 11815 3419 11762 3472 11768 3467 11812

$$

GOMBERG
1 follow-up statement
000 
WGUS76 KLOX 022132
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
230 PM PDT SUN SEP 2 2007

CAC037-022215-
/X.CON.KLOX.FF.W.0004.000000T0000Z-070902T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
230 PM PDT SUN SEP 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR EAST
CENTRAL LOS ANGELES COUNTY...THIS INCLUDES WRIGHTWOOD...SAN ANTONIO
MOUNTAIN...AND THE BIG PINES AREA...

AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A COMPLEX OF THUNDERSTORMS ACROSS THE SAN GABRIEL MOUNTAINS.
THE STRONGEST STORM WAS LOCATED NEAR THE SAN BERNARDINO COUNTY LINE...
CENTERED BETWEEN BIG PINES AND WRIGHTWOOD. WEATHER SPOTTERS HAVE OBSERVED
RAINFALL RATES AS HIGH AS 3 INCHES PER HOUR NEAR WRIGHTWOOD...WITH
STREET FLOODING IN PROGRESS. IN ADDITION TO THE HIGH RAINFALL RATES...
THIS STORM WILL BRING WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL.

ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP ACROSS THE SAN
GABRIEL MOUNTAINS AND ANTELOPE VALLEY THROUGH THE AFTERNOON HOURS. THE
COMBINATION OF AMPLE MOISTURE AND WEAK UPPER LEVEL WINDS WILL CONTINUE
TO BRING THE THREAT OF ADDITIONAL FLASH FLOODING ACROSS THE SAN GABRIEL
MOUNTAINS AND ANTELOPE VALLEY THROUGH THE AFTERNOON HOURS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3430 11815 3419 11762 3472 11768 3467 11812

$$

GOMBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:50 AM PDT, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 2, 10:50 AM PDT, 2 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1050 AM PDT SUN SEP 2 2007

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...
EXPANDED EXCESSIVE HEAT WARNING THROUGH LABOR DAY FOR THE LA/VTU
COUNTY MOUNTAINS AND VALLEYS...AS WELL AS THE INTERIOR VALLEYS OF
SAN LUIS OBISPO COUNTY. TEMPS SHOULD BE A DEGREE OR TWO WARMER IN
MOST LOCATIONS...WITH THE EXCEPTION OF SANTA BARBARA AND SAN LUIS
OBISPO COUNTY COASTAL AREAS HEATING UP QUITE A BIT FROM YESTERDAY AS
LOW LEVEL OFFSHORE FLOW WAS OCCURRING THIS MORNING. PORT SAN
LUIS...AVILA BEACH AND SAN LUIS OBISPO SHOULD BE MUCH WARMER TODAY.

THE OTHER IMPORTANT ISSUE OF THE DAY WILL BE THE CONVECTION THAT
SHOULD OCCUR ONCE AGAIN ACROSS THE LA/VTU COUNTY MOUNTAINS AND
ANTELOPE VALLEY. LATEST CONVECTIVE PARAMETERS ARE NOT QUITE AS
STRONG AS YESTERDAY...BUT THAT WOULD BE HARD TO TOP WITH K-INDEX
VALUES UP INTO THE LOWER 40S YESTERDAY. ALTHOUGH K-INDEX VALUES ARE
DOWN FROM YESTERDAY IN THE LOWER TO MID 30S AND LIFTED INDEX ARE NOT
QUITE AS BROAD ACROSS THE REGION...PWAT VALUES ARE STILL QUITE HIGH.
LATEST GOES SOUNDER PW VALUES ARE ALSO IMPRESSIVE ONCE AGAIN TODAY
WITH PW VALUES NEAR 1.5 INCHES. WITH VERY HIGH DEW POINTS SHOWING UP
ACROSS VENTURA AND LA COUNTIES THIS MORNING...AND WEAK STEERING
WINDS ALOFT...WILL LIKELY GO AHEAD AND ISSUE A FLASH FLOOD WATCH
WITHIN THE HOUR FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES AS WELL AS THE ANTELOPE VALLEY FOR THIS AFTERNOON AND
EVENING

...FROM PREVIOUS DISCUSSION...

HEAT AND THUNDER ARE THE WORRIES TODAY. SOME MDLS SHOWING A 5 DEGREE
RISE IN TEMPS BUT THAT MDL USUALLY OVERDOES TEMPS BUT FEEL ALL AREAS
WILL BE COUPLE OF DEGREES WARMER THAN YDY. WHICH MEANS THAT IT WILL
BE SCORCHING HOT AND HIGH HEAT WARNINGS ARE IN PLACE THROUGH 700 PM.
DEW POINTS ARE STILL NEAR 12 K INDEX IS IN THE UPPER 30S AND LIS ARE
NEAR ZERO. NO REASON THERE WILL NOT BE THUNDERSTORMS IN THE
MOUNTAINS AND AND ANTELOPE VLY AGAIN TODAY. WINDS ALOFT ARE LIGHT
AND SHEAR IS QUITE LOW SO FEEL THE MAIN THREAT FROM TODAYS STORMS IS
FLASH FLOODING. A SMALL FLY IN THE OINTMENT IS A LARGE OUTFLOW
BOUNDARY SHOOTING OUT THUNDERSTORM COMPLEX NEAR YUMA...JUDGING BY
ITS MOTION IT LOOKS LIKE IT WILL AFFECT SAN DIEGOS WARNING
AREA...BUT HAVE TO WORRY ABOUT 30 MINUTES OF GUSTY EAST WINDS WHICH
MIGHT DRIVE COASTAL TEMPS WAY UP.

TONIGHT THE STORMS WILL QUICKLY DRY UP BETWEEN 6 AND 7 IN THE
EVENING AND ANY PARTLY CLOUDY SKIES WILL SOON CLEAR UP. ANOTHER WEAK
SUNDOWNER IN THE 15 TO 25 MPH CATEGORY WILL NOT BE TOO BOTHERSOME
BUT WILL KEEP OVER NIGHT LOWS IN THE 80S NEAR THE BREEZY CANYONS.

THE UPPER HIGH WEAKENS JUST A TOUCH MONDAY AND THIS SHOULD ALLOW
MOST AREAS TO SEE 2 TO 3 DEGREES COOLING. THIS MIGHT NOT BE ENOUGH
TO LOWER TEMPS BELOW HEAT WARNING LEVELS. DAY SHIFT WILL HAVE
EVALUATE THE HUMIDITIES AND HEAT INDEX NUMBERS. DEW POINTS AND K
INDEXES LOOK A LITTLE MORE FAVORABLE FOR THUNDER...AGAIN ALL SIGNS
POINT TO A FLASH FLOODING PROBLEM RATHER THAN SEVERE WEATHER.

TUESDAY A UPPER TROF PUSHING INTO THE PAC NORTHWEST AND BEATS BACK
THE UPPER HIGH AS WELL AS STRENGTHENING THE ONSHORE FLOW. THIS WILL
DROP MAX TEMPS 6 TO 8 DEGREES FROM MONDAY AND SHOULD BREAK THE GRIP
OF THE HEAT WAVE. THUNDER PARAMETERS ARE STILL FAVORABLE FOR THE
DESERT AND MOUNTAINS AND WILL CARRY A SLIGHT CHANCE FOR ON LAST DAY.

.LONG TERM...
COOLING SHOULD CONTINUE WED AND THU WITH CYCLONIC FLOW AND ONSHORE
FLOW. THIS SHOULD BE ENOUGH TO CREATE A MARINE LAYER. EVERYTHING
SHOULD BE CLOSE TO NORMALS. BUT...THEN THINGS GET A LITTLE
INTERESTING.

BOTH GFS AND EC AGREE THAT THERE SHOULD BE SOME SORT OF DISSIPATING
TROPICAL SYSTEM SOMEWHERE FAIRLY NEAR TO SOCAL. THE GFS GOES HOG
WILD WITH THE CLOUDS AND RAIN AND AM CERTAINLY NOT GOING TO GO THERE
YET. IN FACT ONLY TURNED THE SKIES PARTLY CLOUDY FOR NOW. STILL IT
BARES MENTIONING THAT THE GFS HAS HAD SIMILAR SOLUTIONS FOR THE PAST
FEW RUNS. WILL KEEP WATCHING THIS POTENTIALLY INTERESTING
DEVELOPMENT.

&&

.AVIATION...

02/1750Z

FOR COASTAL/VALLEY TAF SITES...VFR CONDITIONS ARE EXPECTED THROUGH
THE PERIOD...WITH TYPICAL AFTERNOON SEA BREEZES. KSBA IS EXPECTED
TO HAVE SOME WIND SHEAR THIS EVENING BETWEEN 02Z AND 10Z AS THE
SUNDOWNERS ARE EXPECTED TO REDEVELOP. FOR THE DESERTS...KWJF AND
KPMD WILL HAVE VCTS REMARKS THIS AFTERNOON...AS CONVECTIVE ACTIVITY
IS EXPECTED TO CONTINUE THIS AFTERNOON.

FOR KLAX...HIGH CONFIDENCE IN VFR FORECAST THROUGH PERIOD.

FOR KBUR...HIGH CONFIDENCE IN VFR FORECAST THROUGH PERIOD.

.LOX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KAPLAN/RORKE
AVIATION...THOMPSON

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 2, 6:00 AM PDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN SEP 2 2007

CAZ034>041-044>047-051>054-059-087-088-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT SUN SEP 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

VERY HOT CONDITIONS WILL CONTINUE TODAY. ANY PROLONGED EXERTION
OUTDOORS TODAY WILL BE VERY HAZARDOUS. THUNDERSTORMS WILL BRING A
THREAT OF FLASH FLOODING AS WELL AS LIGHTNING TO THE DESERTS AND
MOUNTAINS. AT THE BEACHES THERE WILL BE A THREAT OF HAZARDOUS RIP
CURRENTS.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THE DOUBLE BARRELED HAZARDS OF HIGH HEAT AND THUNDERSTORMS WILL
CONTINUE MONDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 11:29 AM PDTFlash Flood WatchLOX7 hr
Sep 2, 3:01 PM PDTFlash Flood WarningLOXLos Angeles119 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.